Topic: Has anyone "maxed out" on Oxaliplatin?
Hi all -
I've been reading this board off and on for a while. My little bro (25 years old) was diagnosed with cc almost exactly 6 months ago. He's been handling his chemo routine like a champ: gemcitabine (sp?), avastin, and oxaliplatin. He's had almost no side effects and has been seeing some remarkable shrinkage (>30%). Obviously, we're all thrilled. The only problem is that the neuropathy that goes along with oxaliplatin is getting worse. What started as mere tingling in his fingers and toes in the cold for a few days following treatment has become a constant tingling that worsens in the cold - he was unable to button his jacket the other day. The oncologist is worried about keeping him on the platin for too much longer because of it. We knew this day might come and now it seems to be upon us. Has anyone been through this? What is on the other side? Did the cancer come right back / stay stable / SHRINK?! I'm just so worried that the chemo change will translate into something bad with the cancer. As you all can probably imagine, when dealing with this type of thing, change is always scary.